CSN Login
Members Online: 13

You are here

Chemo.. I spoke too soon

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

Chemo #1 - unrelenting nausea, not controlled with my home meds. Finally some IV fluids and IV zofran and some relief.

#2 - Emend pre-treatment helped with the nausea. 5 good days in-between.

#3 - Neutropenia, but not enough to hold treatment. Got the fancy Neulasta onpro and had one good day (which wasn't all that 'good') between my next scheduled treatment. 

#4 Is on hold. This time for thrombocytopenia. The pesky platelets arent cooperating. 

This is the most difficult experience I've ever had. I'm a strong, independent woman. I'm a veteran. A registered nurse. A single parent. I have had profound fatigue. I am forcing myself to work as much as I can. I am not good at relying on others or asking for help. I'm now having palmar plantar- redness and ithing hands and feet. The fun never ends. I am continually grateful that I only (haha) have stage 3. I would not continue treatment if it was 4... I have no quality of life. 

I hope this post doesn't seem too whiney. I know many of you have already been here and continue to prevail...

Michelle

Annabelle41415's picture
Annabelle41415
Posts: 5908
Joined: Feb 2009

You aren't whiney at all.  A lot of us have had to deal with a lot through our treatment and you are just one of many, unfortunately. 

I've had to have the neupogen shots after my treatment as my blood counts were so low also so I'm aware of that fatigue.  Also my platelets were so low they wouldn't give me treatment three times.  It's hard to accept but you don't want to bleed out if you get cut.

Thank you for your military service.  You deserve a lot of respect for serving our country.

The hands and feet issue is something you need to bring up to your doctor as you don't want to let that get out of control.

Wishing you the best - it's hard but we are here to help you whenever we can.

Kim

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

Thanks for taking the time to reply. Its a much more miserable experience than I ever thought it would be and yet hundreds of thousands of people battle through it every day. My oncologist has scolded me for not contacting her when I'm having issues. She (and her team) are wonderful so when the red palms and the itching started I emailed her. Less than 10 minutes later I had a response and a prescription for urea cream was on it's way to my pharmacy. 

Again, thank you.. and I hope you're having a pleasant sunday. Its surprisingly snowy here in Albuquerque. 

Michelle

Peter_S's picture
Peter_S
Posts: 270
Joined: Oct 2018

Are you telling me you're human? why the shock of it all, because I'll have to disagree with your definition, human beings even warriors and heros like you, strong women out on their own raising children in a harsh world that still in 2019 is quick to dismiss women and to under estimate them. A survivor and fighter of cancer who despiter her own pain and misery finds the time, makes the time to provide comfort and support to others - that's who you are or at least a little bit of it and if you need to whine or too weep or too scream, you've earned every bit of it and don't you know that it's this, these feelings that make you the most human, the most loveable, the most real - don't you know that? of course you do you're a smart cookie.

Fatigue is awful, mine doesn't come from Chemo but it's a side effect of my uncontrolled diabetes so I can't say I know how you feel but I can tell you that I know what it's like not to be able to muster the strength to get out of bed, to get to the shower or to answer the phone it's beyond bone tiered, it's hard to explain. I think sometimes we have to take it not day by day but nano second by nano second because we're hurting so badly - so Chica, hang tough because you are tough and get through this one tiny victory at a time, here's to better days (clinks shot glasses) and to you feeling a whole lot better and soon. Peter

 

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

Yes, Peter... so true and thank you for the gentle reminder.

I read your post op post and I was so happy that your surgery wasn't open and even better news about your staging! 

My liver enzymes were a bit high after this last dose so lets fill those shot glasses with... orange juice? ;)

Michelle

Kazenmax's picture
Kazenmax
Posts: 230
Joined: Feb 2016

You can cry and whine all you want but you are a fighter. Sending you strength and love.

k

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

I knew this was a safe place filled with kind people who have traveled this path too... 

Michelle

Butt's picture
Butt
Posts: 134
Joined: May 2018

I don t blame you... It is hard!

Trubrit's picture
Trubrit
Posts: 4601
Joined: Jan 2013

It is going to be a long haul, but you'll be through it, and then it will be nothing more than a bad memory.  I won't say it will go fast. It won't. It will seem like forever. 

I'm sorry its hitting you hard.  Don't worry about 'whining'. We all do it. We're all entitled to do it. We all understand. 

Keep on plugging away. 

Tru

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

for the encouragement and the voice of experience. It helps to know I'm not alone -even as I sit bi-weekly in a room full of patients getting treatment it feels like a mostly solitary experience. This message board helps. 

M

abita's picture
abita
Posts: 481
Joined: Dec 2017

Why wouldn't you continue if you had stage 4? I have stage 4. My oncologist is very hopeful that the treatment is working and that I will be okay. He does want me to try 4 more to give me the best chance of no recurrence if my scan on the 23rd shows that the chem worked. Many have stage 4 and make it.

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

that it is hitting me hard and the thought of an endless cycle of treatments every 2 weeks with 1 good day between just would't feel like living to me...

It's all conjecture because I DO want to live and to fight this. I meant no disrepect... it's just really taking it's toll on me. Physically. Emotionally.

M

SandiaBuddy's picture
SandiaBuddy
Posts: 604
Joined: Apr 2017

There are no two ways around it, chemo sucks.  How many treatments do you have left?  Sometimes you need to balance the benefits with the costs.  I hope it gets better for you.

abita's picture
abita
Posts: 481
Joined: Dec 2017

My doctor says I am handling chemo well. I really hope they are right and that the chemo got rid of it all. I intend to also live a healthy, active life to help this really be a "cure".

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

and I wish you only the best. You have a great attitude. Chemo has been chipping away at mine... I'll get my generally sunny disposition back eventually.

ABQchica's picture
ABQchica
Posts: 24
Joined: Nov 2018

I  have 9 more (for a planned total of 12) think my oncologist is going to stop the 5 FU bolus. Will see what she decides on wednesday and how my labs look.

I am working on maintaing perspective.. it's temporary... I know... but it's truly far worse than I imagined and I'm not typically so easily defeated.

Thanks for listening

M

SandiaBuddy's picture
SandiaBuddy
Posts: 604
Joined: Apr 2017

It seems the oncologists have a one-size fits all approach to chemo, but it affects all of us differently.  I was only able to tolerate about 1/2 the usual dose, but at least I was able to negotiate down to a dosage that worked better for me.  When you tell the oncologist you are thinking of quitting, they suddenly become more flexible.  Just my experience, but you might want to give it some thought.  Also, maybe an oral med like capecitabine would give you more control in adjusting the dosage.  Best of luck in all this.

Ruthmomto4's picture
Ruthmomto4
Posts: 589
Joined: May 2013

for you. It must be awful and it’s not ok. I am only a careguver but I know if I felt nauseous all the time I would not keep doing it. You are allowed to feel how you feel about it. They pumped my husband full of things during infusions, dexamethasone, emend, Zofran and he took the steroid and Zofran for the whole time he was on the pump. He never had any nausea. He could not tolerate irinotecan though. One dose that was stopped. I hope you begin to feel better!!

Subscribe to Comments for "Chemo.. I spoke too soon"